Mississippi, 2019Tornadoes and Damaging Winds in Mississippi, December 29, 2019
December 29, 2019 · NWS JAN · 14 events in 8 counties and zones
A strong storm system brought a broken line of showers and thunderstorms to the ArkLaMiss region during the afternoon of December 29th. Damaging winds occurred with these storms along with a few tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $318,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system brought a broken line of showers and thunderstorms to the ArkLaMiss region during the afternoon of December 29th. Damaging winds occurred with these storms along with a few tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 29, 12:15 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Dec 29, 12:15 PM CST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1215 PM CST Sun Dec 29 2019
.UPDATE...
Updated for Aviation and Forecast update...
&&
.DISCUSSION...
Models in a bit of conflict for the strength of this afternoons
convective potential. Short wave over TX/LA progged to move up and
along the frontal boundary, enhancing storm chances through this
afternoon until the front moves out of the region. Clouds and
showers ahead of the boundary limiting instability, not to mention
that the airmass has to recover from earlier precip. Can see the
trof axis pivoting on sat and radar imagery with the wave and
that will only enhance to llvl convergence this afternoon/evening
along the boundary. However, even the MLCAPE/MUCAPE is extremely
limited, and insolation/clearing is patchy at best. Better chances
for severe look to be within a narrow window of time this
afternoon with max shear values as the wave lifts through
Central MS. Have made a few updates to the grids, but given the
conditional nature of the severe threat, am keeping the overall
changes conservative.
Prior discussion below:
Today & tonight:
Today: This morning there remains some shower activity, with some
confined to north of Interstate 20 & eastern Mississippi up the
Highway 45 corridor, while increasing coverage of showers is
developing over the ArkLaMiss Delta. Synoptic analysis continues to
show a closed low over the Intermountain West, with a spoke of
stronger jet energy diving down into the Desert Southwest. As the
closed low aloft ejects northeast & associated spoke of energy
swings around the base of the trough, expect increasing isentropic
ascent & forcing in our region through the afternoon. Surface
analysis indicates a strong surface low, ~996mb, ejecting through
northern Iowa, while we remain under isentropic warm advection
pattern in the moistening warm sector. In addition this cold front
is analyzed right over the ArkLaTex & gradually moving into the
Delta. As the stronger ascent & forcing move in this morning through
today, coverage of convection will gradually increase & spread to
the east. Consensus is for rain chances to increase from now through
around midday over the Delta. The strongest push into the afternoon
will help drive strong height falls & eastward propagation of the
cold front & associated storms through the area by late evening.
Even though there remains copious amounts of low-deep layer shear,
widespread clouds & increasing rain coverage will limit diurnal
heating & destabilization. With the surface low so far north, wind
fields will become more veered with time. This will also help the
front lay out from southwest to northeast, this limits the clockwise
curve to the hodographs. Due to that, areas further to the south &
east will become limited for any severe potential into the
afternoon. Most of the HREF CAM suite continues to keep most of the
convection being anafrontal, with only a small uptick in intensity
into the afternoon, especially along & north of I-20. With gusty low-
level winds aloft, some brief damaging wind gusts remain possible.
The tornado threat, albeit low, remains possible, mainly in any east-
northeast bowing segments. The most vigorous look to the CAM suite
looks in the east & northeast into the afternoon, but it still has a
"squeegee" look to it, which keeps confidence lower. But overall,
adjustments were to slow down the eastward progression in the rain
chances & HWO graphic & trim up the southern extent. Any severe
threat should be out of the region before 9PM. Some heavy
downpours are possible across the Delta, with indications of a
quick 2 inches or so, which could keep any area rivers up. Recent
dry conditions will preclude the need for any mention in the HWO.
Highs will remain well above normal, especially along & southeast
of the Natchez Trace. Winds could briefly gust near 30mph in
spots, but not high enough for any mention in the HWO.
Tonight: As strong ascent & forcing drive the cold front through the
area, expect a rapid eastward progression of any rain & storms out
of the area. With PWs dropping to nearly a quarter of an inch &
strong isentropic subsidence, this will drive rain chances out just
around midnight & clouds will quickly clear. In the wake, expect
slightly above normal lows in the upper 30s to low 40s. /DC/
Monday through Saturday:
High pressure builds into and through the forecast area Monday
through New Year's Day. Quiet weather will prevail across the
forecast area during this time. Closer to seasonable conditions
will also exist Monday through New Year's Day, with highs climbing
into the 50s each day, and lows both Monday and Tuesday nights in
the 30s. However, clouds and moisture being increasing Wednesday
night, with conditions following suite into Thursday.
Rain chances will also be on the increase overnight Wednesday, with
better rain chances persisting Thursday into Thursday night. This
will be as a result of another storm system that's currently
advertised to lift northeast out of the north central gulf, into and
across the forecast area through Friday. Increasing deep moisture
over the CWA during this time could also potentially bring a bout of
heavy rainfall to the forecast area in the process, in addition to
perhaps the possibility for severe storms over at least a portion of
the CWA. These potentials remain several days out, and will need to
be monitored in future forecasts to better pinpoint if they will
indeed exist as we near Thursday, and if so, what are those exact
threats, timing, and potential rainfall totals.
As the system exits the region late Friday, so will the rain
chances. Currently, there doesn't appear to be much of a change in
the airmass over the region in the wake of this system. Therefore
the warmer conditions will persist as quiet weather looks to return
to the region on Saturday. /19/
&&
.AVIATION...
12Z TAF discussion:
Aviation forecast is a mix of a little of everything as a frontal
boundary approaches the region with showers and isolated thunder
associated with it. Thunder chances are actually relatively low
and have not been added yet to the prevailing weather. LIFR to VFR
conditions are current, and expect the widely varied categories to
continue through the afternoon and evening until the front clears
the region. Winds come around to more westerly behind the
boundary, gusting in excess of 20 kts in its wake. Guidance show a
brief return to more IFR cigs west of I-55 before breaking back
out to VFR by 06z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 41 58 35 / 74 61 0 0
Meridian 74 43 59 37 / 78 64 0 0
Vicksburg 69 40 58 35 / 88 31 0 0
Hattiesburg 75 44 60 37 / 67 52 1 0
Natchez 71 40 58 36 / 86 24 0 0
Greenville 62 39 54 35 / 96 30 0 0
Greenwood 67 40 55 34 / 89 63 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
HJS
Hazardous weather outlook, Dec 29, 7:39 AM CST, 7 hours 10 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
739 AM CST Sun Dec 29 2019
ARZ074-075-LAZ007-023-024-026-MSZ018-019-034-052-054>066-292100-
Ashley-Chicot-Morehouse-Franklin LA-Catahoula-Concordia-Bolivar-
Sunflower-Washington-Lauderdale-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-
739 AM CST Sun Dec 29 2019
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, east central
Mississippi, northwest Mississippi, and south central
Mississippi.
.DAY ONE...Today and Tonight...
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today
Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts. A tornado cannot be ruled
out.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.
LAZ008-009-015-016-025-MSZ025>033-035>051-053-292100-
West Carroll-East Carroll-Richland-Madison LA-Tensas-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-
Claiborne-
739 AM CST Sun Dec 29 2019
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, and southwest Mississippi.
.DAY ONE...Today and Tonight...
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today
Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds to 60 mph. A tornado or two is possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.
MSZ072>074-292100-
Marion-Lamar-Forrest-
739 AM CST Sun Dec 29 2019
This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.
.DAY ONE...Today and Tonight...
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.
19
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Dec 29, 12:58 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
1258 PM CST Sun Dec 29 2019
MSZ019-291930-
Sunflower MS-
1258 PM CST Sun Dec 29 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER COUNTY
UNTIL 130 PM CST...
At 1256 PM CST, trained weather spotters reported a strong
thunderstorm near Drew, moving northeast at 65 mph.
Dime size hail has been reported with this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3381 9045 3364 9066 3392 9066 3399 9058
3399 9045
TIME...MOT...LOC 1856Z 223DEG 56KT 3384 9059
HJSSpecial weather statement, Dec 29, 2:26 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
226 PM CST Sun Dec 29 2019
LAZ026-292100-
Concordia LA-
226 PM CST Sun Dec 29 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH UNTIL
300 PM CST...
At 226 PM CST, Meteorologists were tracking a strong thunderstorm
over Acme, or 10 miles southeast of Larto, moving northeast at 60
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Slocum around 235 PM CST.
Deer Park around 245 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3155 9149 3153 9148 3152 9152 3145 9152
3138 9146 3136 9150 3137 9151 3143 9154
3142 9157 3141 9158 3128 9151 3126 9165
3119 9159 3116 9170 3118 9168 3120 9170
3124 9181 3129 9182 3131 9187 3133 9187
TIME...MOT...LOC 2026Z 239DEG 53KT 3126 9180
ECTornado, Hinds
- When
- December 29, 2:49 PM CST to 2:51 PM CST
- Where
- Hinds County, 1.5 mi ENE of Champion Hill to 1.18 mi NW of Bolton
- Rating
- EF0
- Path length
- 0.89 mi
- Path width
- 150 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.360, -90.498
A short lived tornado touched down in Hinds County, northwest of Bolton. This tornado spawned just south of Interstate 20 where it caused minor damage. The tornado proceeded to cross Interstate 20 where it caused more minor tree damage. A tornado debris signature was observed on radar at this point. The tornado soon lifted before it could cause more damage. Maximum winds were 75 mph.
Thunderstorm Wind, Hinds
- When
- December 29, 2:54 PM CST to 2:59 PM CST
- Where
- Hinds County, 2.38 mi NE of Orange Hill to 3.57 mi E of Brownsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.492, -90.448
Trees were blown down around Brownsville from Abernathy Road, to Clinton-Tinnin Road.
Thunderstorm Wind, Hinds
- When
- December 29, 3:06 PM CST
- Where
- Hinds County, 2.54 mi NNE of Clinton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 32.364, -90.314
Trees were blown down on Warrior Lane.
Tornado, Madison
- When
- December 29, 3:35 PM CST to 3:36 PM CST
- Where
- Madison County, 4.99 mi NE of Cameron to 5.8 mi NE of Cameron
- Rating
- EF0
- Path length
- 0.84 mi
- Path width
- 50 yd
- Continued into
- Attala, Ms (JAN)
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.880, -89.808
A brief EF1 tornado developed during the afternoon of December 29 along Cain Road west of Thomastown, in extreme northeast Madison County and continued into southern Attala County. The tornado uprooted and snapped trees along a path that crossed County Road 4015, 4020, and State Highway 429 before lifting. The strongest damage was along 4020 where the storm took down power lines, uprooted hardwood and softwood trees, destroyed a small outbuilding, as well as a pumphouse. Maximum winds were 105 mph. Total path length was 7.34 miles. Max width was 400 yards in Attala County.
Tornado, Attala
- When
- December 29, 3:36 PM CST to 3:39 PM CST
- Where
- Attala County, 3.42 mi SSW of Newport to 2.31 mi E of Newport
- Rating
- EF1
- Path length
- 4.76 mi
- Path width
- 400 yd
- Continued into
- Leake, Ms (JAN)
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.885, -89.795
A brief EF1 tornado developed during the afternoon of December 29 along Cain Road west of Thomastown, in extreme northeast Madison County and continued into southern Attala County. The tornado uprooted and snapped trees along a path that crossed County Road 4015, 4020, and State Highway 429 before lifting. The strongest damage was along 4020 where the storm took down power lines, uprooted hardwood and softwood trees, destroyed a small outbuilding, as well as a pumphouse. Maximum winds were 105 mph. Total path length was 7.34 miles. Max width was 400 yards in Attala County.
Tornado, Leake
- When
- December 29, 3:39 PM CST to 3:40 PM CST
- Where
- Leake County, 1.84 mi WNW of Bolatushu to 1.44 mi WNW of Bolatushu
- Rating
- EF0
- Path length
- 0.52 mi
- Path width
- 100 yd
- Continued into
- Attala, Ms (JAN)
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.928, -89.730
A brief EF1 tornado developed during the afternoon of December 29 along Cain Road west of Thomastown, in extreme northeast Madison County and continued into southern Attala County. The tornado uprooted and snapped trees along a path that crossed County Road 4015, 4020, and State Highway 429 before lifting. The strongest damage was along 4020 where the storm took down power lines, uprooted hardwood and softwood trees, destroyed a small outbuilding, as well as a pumphouse. Maximum winds were 105 mph. Total path length was 7.34 miles. Max width was 400 yards in Attala County.
Tornado, Attala
- When
- December 29, 3:40 PM CST to 3:42 PM CST
- Where
- Attala County, 1.44 mi WNW of Bolatushu to 1.25 mi N of Bolatushu
- Rating
- EF0
- Path length
- 1.22 mi
- Path width
- 50 yd
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.930, -89.722
A brief EF1 tornado developed during the afternoon of December 29 along Cain Road west of Thomastown, in extreme northeast Madison County and continued into southern Attala County. The tornado uprooted and snapped trees along a path that crossed County Road 4015, 4020, and State Highway 429 before lifting. The strongest damage was along 4020 where the storm took down power lines, uprooted hardwood and softwood trees, destroyed a small outbuilding, as well as a pumphouse. Maximum winds were 105 mph. Total path length was 7.34 miles. Max width was 400 yards in Attala County.
Tornado, Attala
- When
- December 29, 3:53 PM CST to 4:01 PM CST
- Where
- Attala County, 1.3 mi NNE of Kosciusko Arpt to 2.21 mi NE of Ethel
- Rating
- EF1
- Path length
- 6.6 mi
- Path width
- 500 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.098, -89.543
An EF1 tornado started just north of the Attala County Airport, damaging a barn roof and uprooting trees before moving northeast, crossing the Natchez Trace Parkway. Along the Trace, the storm uprooted and snapped off a couple dozen trees. The tornado path continued northeast between State Highway 12 and the Trace, crossing 12 just north of the town of Ethel. The tornado lifted over the Yockanookany River northeast of Ethel. Hundreds of trees were damaged or destroyed along the path of the storm. Maximum winds were 105 mph. Total path length was 6.60 miles.
Tornado, Attala
- When
- December 29, 4:03 PM CST to 4:11 PM CST
- Where
- Attala County, 3.67 mi NE of Ethel to 2.62 mi NNE of Mc Cool
- Rating
- EF1
- Path length
- 7.7 mi
- Path width
- 900 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.163, -89.432
An EF1 tornado touched down on the north side of State Highway 12, with minor tree damage. The tornado paralleled Highway 12, crossing Morris Road, widening and intensifying just north of the intersection. The tornado destroyed more trees and damaged outbuildings along the highway. Peak intensity was reached in the vicinity of Liberty Hill Road and 12, destroying power lines/poles and hundreds of trees. The tornado crossed 2122 and Highway 12 just south of Bear Creek. The tornado damaged outbuildings and threw a fuel tank across a pasture on property off Bear Creek Road, east of 12. The tornado lifted just to the northeast in the Yockanookany River bottom, just west of the Attala/Choctaw County line. An EF1 tornado touched down on the north side of State Highway 12, with minor tree damage. The tornado paralleled Highway 12, crossing Morris Road,widening and intensifying just north of the intersection. The tornado destroyed more trees and damaged outbuildings along the highway. Peak intensity was reached in the vicinity of Liberty Hill Road and 12, destroying power lines/poles and hundreds of trees. The tornado crossed 2122 and Highway 12 just south of Bear Creek. The tornado damaged outbuildings and threw a fuel tank across a pasture on property off Bear Creek Road, east of 12. The tornado lifted just to the northeast in the Yockanookany River bottom, just west of the Attala/Choctaw County line. Maximum winds were 107 mph. Total path length was 7.70 miles.
Tornado, Choctaw
- When
- December 29, 4:13 PM CST to 4:17 PM CST
- Where
- Choctaw County, 0.72 mi S of Weir to 0.99 mi SSE of Ackerman Choctaw Arp
- Rating
- EF1
- Path length
- 3.82 mi
- Path width
- 200 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.260, -89.278
A weak EF1 tornado touched down near Weir-Highpoint Road on the east side of Weir. The tornado moved northeast, toppling multiple trees along Henson Road. The tornado also took down a power line before weakening and lifting near Phillips-Gammill Road, with minor tree damage. Maximum winds were 87 mph. Total path length was 3.95 miles.
Thunderstorm Wind, Choctaw
- When
- December 29, 4:19 PM CST
- Where
- Choctaw County, 0.59 mi NE of Ackerman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.327, -89.164
Power lines and three poles were blown down on Highway 12.
Tornado, Oktibbeha
- When
- December 29, 4:32 PM CST to 4:35 PM CST
- Where
- Oktibbeha County, 5.88 mi W of Adaton to 3.57 mi W of Adaton
- Rating
- EF0
- Path length
- 2.61 mi
- Path width
- 200 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.472, -89.031
A weak EF0 tornado touched down near the intersection of Self Creek Road and J Y Turner Road. The tornado moved northeast, causing scattered tree damage and minor damage to mobile homes skirting and shingles. The tornado crossed Self Creek Road twice more before dissipating near Lick Creek south of Highway 82. Maximum winds were 85 mph. Total path length was 2.61 miles.
Tornado, Newton
- When
- December 29, 5:13 PM CST to 5:18 PM CST
- Where
- Newton County, 2.66 mi NW of Stratton to 0.83 mi S of Union
- Rating
- EF1
- Path length
- 3.23 mi
- Path width
- 125 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.527, -89.163
This tornado began just southwest of Pinkney Church Road snapping and uprooting numerous trees. The tornado continued northeast crossing Pinkney Church Road, where it snapped and uprooted more trees and also caused some minor roof damage to a home. The tornado crossed Highway 489 and began to track parallel just south of Highway 489. The tornado did the most damage near the intersection of Highway 489 and Boler Road. Here extensive damage was done to a metal storage building. At this location the roof was taken off of the building along with some of the walls collapsing. A small portion of a roof was taken off of another outbuilding also. Just northeast of this location the tornado downed several more trees and also destroyed a carport. The tornado crossed Henry Mack Smith Road where it snapped a few more trees. The tornado ended near the intersection of Spring Hill Road and Highway 489, snapping a few more trees along the way. Maximum winds were 100 mph. Total path length was 3.23 miles.
Thunderstorm Wind, Kemper
- When
- December 29, 5:58 PM CST
- Where
- Kemper County, 1.74 mi E of Bloomfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Utility Company
- Coordinates
- 32.780, -88.720
Trees were uprooted on Highway 397.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Tennessee, December 29, 20191 death · $28,000 · 11 events
- Tornado and Flash Flood in Alabama, December 29 to 30, 20191 death · 2 injured · $400 · EF0 · 7 events
- Winter Weather in Vermont, December 29 to 30, 2019$160,000 · 16 events
- Winter Storm and Winter Weather in New York, December 29 to 30, 2019$175,000 · 9 events
- Winter Storm in Michigan, December 29 to 30, 2019$95,000 · 3 events
- Ice Storm and Winter Storm in New York, December 29 to 31, 201927 events
- Flooding and Damaging Wind in Kentucky, December 29 to 30, 2019$18,000 · 50 kt wind · 9 events
- Blizzard in South Dakota, December 29, 201914 events
- Blizzard in North Dakota, December 29 to 30, 201912 events
- High Surf in Hawaii, December 29 to 31, 201912 events
- Winter Storm in Maine, December 29 to 31, 201911 events
- Winter Storm in New Hampshire, December 29 to 31, 20199 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865422, 865423, 869729, 865265, 865266, 865267, 865268, 865271, 865272, 865273, 865424, 865274, 865276, 865425.